MAUDE Adverse Event Report: BIOSENSE WEBSTER, INC. (JUAREZ) NAVISTAR¿ DS ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER, INC. (JUAREZ) NAVISTAR¿ DS ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number D-1201-20-S
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/25/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bwi failure analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure with a navistar ds electrophysiology catheter and a magnetic sensor error displayed.The catheter was changed and the issue resolved.The procedure was completed with no patient consequence.The incidence of magnetic sensor error is easy detectable by the user.The catheter is inoperable, since it cannot be visualized on the carto system.The user will have to replace the catheter.The potential risk that it could cause or contribute to a death or serious deterioration in state of health is remote.The device was returned to the biosense webster failure analysis lab and on (b)(6) 2016 it was discovered that the peek housing was bent and broken open on the proximal side of ring #1, leaving internal wiring exposed.In addition, the polyurethane pu margin also peeling.This finding has been reassessed as mdr reportable because if the peek housing is almost splitting, detaching, or internal parts are exposed, then the risk to the patient is critical due to the potential of thrombus formation from exposure of internal parts of the catheter.In addition, if the pu border is damaged, then there is potential risk to the patient.This is being conservatively reported as the nature of the damage is indicative of damage that would have occurred after the catheter had been removed from the patient; however there is no evidence to that effect.The awareness date has been reset to the date of the reportable lab finding (b)(6) 2016.
 
Additional Manufacturer Narrative
Additional information was received on 10/03/2016.An 8french balton sheath was used during the procedure.There was no difficulty while maneuvering the catheter.The catheter just did not appear on the carto 3 system.The visualization issue was noticed while the catheter was inside the patient during the visualization process.(b)(4).It was reported that a patient underwent an ablation procedure with a navistar¿ ds electrophysiology catheter and a magnetic sensor error displayed.The returned device was visually inspected upon receipt and the peek housing was found broken on the proximal side of ring #1 leaving internal parts exposed and the polyurethane (pu) margin peeling, which is why this complaint was mdr reportable.Per this condition, a scanning electron microscope (sem) testing was performed over the damaged area of catheter and it was found that peek housing exhibited evidence of a rupture/separation between pu, peek housing and ring #2 induced by an unknown object.Due to the device damage a carto test could not be performed.The catheters outer diameters were measured and it was found within specifications.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Customer complaint regarding a catheter sensor error cannot be confirmed due to the catheter returned condition.Based on available analysis finding a result, the physical catheter damage does not appear to be caused by any internal bwi processes since during manufacturing process all catheters are visually inspected to avoid this type of defect.

Brand Name
NAVISTAR¿ DS ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvacar
juarez, chihuahua 32599
MX  32599
MDR Report Key5967312
Report Number9673241-2016-00611
Device Sequence Number19249013
Product Code OAD
UDI-Device Identifier10846835000627
UDI-Public(01)10846835000627(11)151218(17)181130(10)17384971M
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P010068
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Model NumberD-1201-20-S
Device Catalogue NumberNS7TCJ8L174HS
Device Lot Number17384971M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2016
Was the Report Sent to FDA? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/11/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/21/2016
Supplement Report FDA Received Date10/25/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1